Alert archive / Oklahoma / Freeze Warnings in 2020
Freeze Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 12, 2020, 1:18 PM CST for 8 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Nov 13, 2020, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2020, 1:18 PM CST (19:18 UTC)
- In effect from
- Nov 13, 2020, 2:00 AM CST
- Expired
- Nov 13, 2020, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:50 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 12, 11:50 AM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1150 AM CST Thu Nov 12 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A few showers are currently moving through portions of northwest Arkansas and may provide a very brief shower for some sites. Showers should move off quickly and leave mostly clear skies with VFR conditions prevailing through much of the period. Gusty southerly winds will continue this afternoon as the surface pressure gradient tightens in advance of an approaching cold front. The cold front will enter northeast Oklahoma later this afternoon and move across the area this evening providing a shift to northerly winds across all sites this evening, a brief period of higher gusts will be possible immediately following the front. Some scattered showers will develop along the front this evening mainly across southeast Oklahoma and have mentioned some showers in the TAF for MLC. Showers could possibly affect FSM as well, but have left out mention there for now due to lower confidence there. Bowlan && .PREV DISCUSSION... /Issued 1002 AM CST Thu Nov 12 2020/ ..UPDATE... DISCUSSION... A narrow axis of elevated instability has sparked a few showers across northeast Oklahoma this morning as a weak pre-frontal surface trough moves across the forecast area. These showers are moving pretty quickly off to the northeast and may affect portions of eastern Oklahoma and northwest Arkansas over the next couple of hours. Otherwise a sunny and seasonably warm day is on tap across much of the region in advance of a cold front set to move through the area later this afternoon and evening. A few showers could develop along the front late this afternoon, mainly from I-44 and south with the best chances across southeastern Oklahoma this evening. For the update... added in 20 PoPs across eastern Oklahoma and northwest Arkansas through noon and nudged max temperatures up a couple degrees in most places in advance of the front. Also nudged up wind gusts as the surface pressure gradient tightens with the approaching front. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 68 34 56 51 / 0 0 20 70 FSM 67 42 62 50 / 20 20 20 40 MLC 69 41 60 52 / 20 20 20 50 BVO 66 30 54 46 / 0 0 20 60 FYV 66 32 59 46 / 20 10 10 50 BYV 67 34 55 46 / 20 0 10 50 MKO 66 36 59 49 / 10 20 20 60 MIO 65 29 55 46 / 20 0 10 60 F10 68 36 58 49 / 10 20 20 60 HHW 69 48 64 52 / 20 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....04
Hazardous weather outlook, Nov 12, 12:55 PM CST, 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1255 PM CST Thu Nov 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1255 PM CST Thu Nov 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time DISCUSSION... A cold front will move through the ares later this afternoon and this evening bringing a chance for a few showers mainly across southeast Oklahoma tonight. No thunderstorms or severe weather is anticipated with this activity. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY THROUGH WEDNESDAY...No Hazards. EXTENDED DISCUSSION... A strong upper level disturbance will move into the region late Friday into Saturday. Areas of rain, with a few embedded thunderstorms, will likely become more widespread across northeast Oklahoma Friday night. Shower and thunderstorm chances will continue Saturday as a cold front moves into area. A few storms could be strong to marginally severe Saturday afternoon and evening before the cold front sweeps southeast of the area Saturday night. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:18 PM CST | Frost Advisory | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 20 hr |
Nearby
Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.